MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1194040
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Necrosis (1971)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, post implant of phasix mesh, patient was diagnosed with bacterial infection, necrosis and wound dehiscence thereby underwent repair.The adverse reaction section of the instructions-for-use, supplied with the device identifies infection and wound dehiscence as possible complications.Regarding infection, the warning section of the ifu states that, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." no lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents phasix mesh (device #3).A supplemental emdr was submitted to represent ventrio mesh (device #1) and an emdr to represent phasix mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) -2013 - patient was diagnosed with recurrent incarcerated incisional ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, "the hernia sac was identified and excised.A ventrio mesh (device #1) was positioned into the peritoneal cavity and tacked to the anterior abdominal cavity." (b)(6) 2013 - patient was diagnosed with abdominal wall infection, cellulitis and infected mesh thereby underwent exploratory laparotomy with the removal of mesh (device #1).Per operative notes, "incision was carried down to the level of the mesh (device #1) and noted that there was a copious amount of fluid around the mesh and suctioned out.Lysis of adhesions was performed and there was noted some adherent small bowel intrabdominal content.Once, this was done the mesh (device #1) was removed." (b)(6) 2018 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of phasix meshes (device #2 & device #3).Per operative notes, ¿hernia sac was resected and a phasix mesh (device #2) was trimmed, placed and sutured to the rectus sheath.Another phasix mesh (device #3) was trimmed, placed and sutured to the external oblique of aponeurosis circumferentially.¿ (b)(6) 2018 - patient was diagnosed with abdominal post operative wound infection thereby underwent debridement of abdominal wound and wound vac placement.Per operative notes, ¿laparotomy incision had to be reopened to allow debridement.On the left side, there was extensive fat necrosis of the deep fat.There was mesh (device #3) at the base of the wound, this was a superficial mesh placed as a reinforcement.The strength layer of the mesh (device #2) in the retrorectus position was not exposed.The midline fascial closure was healing and not interrupted.All nonviable or infected tissue was removed.¿ (b)(6) 2018 - patient underwent repair for abdominal post operative wound infection and wound dehiscence.(note: there was no mention/visualization of meshes).Attorney alleged that the patient had bowel removal, infection, pain and emotional injuries.It is also alleged that patient underwent removal of mesh, abdominal wall reconstruction, debridement, wound vac placement and wound closure.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18354038
Report Number1213643-2023-095245
Device Sequence Number6775237
Product Code OOD
UDI-Device Identifier00801741107689
UDI-Public(01)00801741107689
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number1194040
Device Lot NumberHUBX0374
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight108 KG